Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
180 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What are the signs to look after post consumption of overdosed Nitroglycerin?

Answered by
Dr.
Dr. Benard Shehu

Cardiologist

Practicing since :2004

Answered : 2257 Questions

default
Posted on Fri, 6 Feb 2015 in Hypertension and Heart Disease
Question: Is it possible to overdose someone with nitroglycerin tables, and if so what are the signs. is there a test to detect an overdose? would a regular test show signs of overdose
doctor
Answered by Dr. Benard Shehu 1 hour later
Brief Answer:
Signs of severe hypotension

Detailed Answer:
Hi,

Thank you for your query.

1 . It is possible to overdose with nitroglycerin.

2. Signs of overdose include severe hypotension and circulatory shock.

Hope it answered to your queries!
Dr.Benard
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Benard Shehu 2 hours later
you only answered half of my question! again, is it possible to detect with a specific
blood test. and would it show up if the dr. was NOT looking for it
doctor
Answered by Dr. Benard Shehu 10 hours later
Brief Answer:
There's no specific blood test to detect nitroglycerine overdose...

Detailed Answer:
Hi back,

Unfortunately there's no specific blood test to detect possible overdose from nitroglycerine. This is why i mentioned only side effects and intoxication sign.

Wish you health!
Dr. Benard
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication
Lab Tests

Recent questions on  Hypotension

doctor1 MD

Hi my dad has had prostrate cancer and received radium treatment which finished December 2012 In May 2013 he had a triple heart by-pass, 9 months...

doctor1 MD

Hello, My 87-year-old father s blood pressure this morning is 73 over 45. He takes Valsartan everyday but I did not give it to him today as I...

doctor1 MD

Sorry--was looking at other areas of this website for answers to my question---my 90 year old dad, relatively healthy till past few months with low...

doctor1 MD

My 15 year old daughter is having continually low blood pressure readings. She is not dehydrated. She has had blood work done and an EKG that came...

doctor1 MD

I have high blood pressure(165/110) and was put on Lisinoprin 3 weeks ago and it has come down about 30 points...however i have head aches and have...

doctor1 MD

I have copd . My blood pressure is usually around 126/70. The past couple of days it has been around 118/64. I also take benazapril . Should I be...

doctor1 MD

I may a rash from Epsom salt. I used it for my sore knee. The rash is all over my body. I have felt nausea in the stomach and weakness.